# SDR 2010FA0000781

- Difficulty date: August 6, 2010
- Submitted: August 6, 2010
- Operation: General aviation
- Aircraft: N1271T
- Make and model: Columb LC40550FG300
- Aircraft serial: 41655
- Aircraft time: 428 hours
- Engine: Cont TSIO550C
- System (JASC): 2731 · Elevator Tab Control System
- Part: Actuator
- Part number: LA55273700
- Condition: Shorted
- Location: Zone 300
- Part time: 428 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ACFT PARKED DURING HEAVY RAIN. PILOT WENT TO SET TRIM TO NEUTRAL PRIOR TO TAKEOFF. TRIM INDICATOR INDICATED TAKEOFF POSITION AND TAB WAS ACTUALLY AT FULL NOSE DOWN POSITION. UPON TAKEOFF AND DURING CLIMB OUT PILOT EXPERIENCED HEAVY NOSE DOWN CONDITION AND A PITCH TRIM INDICATOR JUMPING AROUND, WHICH HE MISTAKENLY INTERPRETED AS A TRIM RUNAWAY. TRIM TAB FORCE WAS OVERCOME BY HAND UNTIL LEVEL ALTITUDE WAS ESTABLISHED AND THE TAB WAS ELECTRICALLY TRIMMED TO RELIEVE THE LOAD. THE PROBLEM WAS DIAGNOSED TO WATER ENTERING EITHER THE PITCH TRIM SERVO OR CONNECTOR AND MAKING THE INDICATOR READ INCORRECTLY AT FIRST AND THEN ERRATICALLY. THE PROBLEM COULD NOT BE REPRODUCED AFTER DRYING OUT.
